Actavis Inc. Issues a Voluntary Recall of 18 Lots of Fentanyl Transdermal System
Fentanyl Pain Patch Recall Update 7/23/12: Healthcare giant Johnson & Johnson (J&J) is now recalling more than 53,000 Duragesic pain patches due to problems where crystals of fentanyl may have formed in some of the patches. Fentanyl is a potent painkiller approximately 100 times more powerful than morphine, and its accumulation into crystals in the patch has the potential to lead to overdoses and other adverse events.
October 21, 2010 – Actavis Inc. today announced a recall to the wholesale and retail levels of 18 lots of Fentanyl Transdermal System 25 mcg/hour C-II patches manufactured for Actavis by Corium International in the United States.
Actavis identified one lot of 25 mcg/hour Fentanyl patch (Control/Lot # 30349) shipped to market that contained one patch that released its active ingredient faster than the approved specification in laboratory testing. An accelerated release of Fentanyl from a 25 mcg/hour patch can lead to adverse events for at-risk patients including (but not limited to):
- excessive sedation
- respiratory depression
- hypoventilation (slow breathing)
- apnea (temporary suspension of breathing)
The patches are packaged individually and boxed in quantities of five patches per box. The Control/Lot number appears on the bottom of the product box and on the black and white side of each individual patch packaging, in the lower left corner.